MAUDE Adverse Event Report: BECTON DICKINSON BD CATHENA 22GX1.00IN STRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD CATHENA 22GX1.00IN STRAIGHT BC; INTRAVASCULAR CATHETER
Catalog Number 386806
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd cathena 22gx1.00in straight bc needle went through the catheter phone call received form xxxx regarding another incident with cathena ivcs, this time a 22g.Reported that a 22g cathena was placed into a patient's arm in dosa department and that the clinician had difficulty advancing the ivc into the patient- said "felt stuck".Upon removal (as could not use), discovered the needle was poking through the side of the cathena.Patient required new insertion of cathena ivc, no delay to treatment.Xxxxx reported initially that the sticktion was not released by loosening the ivc, but later called to informed that they did and that she believes is user error.Sample retained and available for collection.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photo and samples submitted for evaluation.The reported issue of needle through catheter was confirmed upon inspection of the samples.Analysis of the samples showed the needle had pierced through the catheter.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.The assembly process was reviewed.If the needle pierced through the catheter during the manufacturing process, the defect would be detected and auto rejected by the 100% inline tip spear vision inspection system.Needles can pierce through the catheter during product application, when the product was manipulated, or during needle cover removal if not done carefully.Current control is an in-process inspection in place to check for needles that have pierced through the catheter.
 
Additional Manufacturer Narrative
Correction to lot number.Batch number 4310711 was entered incorrectly; the correct batch number is 4310771.

Brand Name
BD CATHENA 22GX1.00IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21911074
Report Number2243072-2025-00574
Device Sequence Number9099449
Product Code FOZ
UDI-Device Identifier00382903868063
UDI-Public(01)00382903868063
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386806
Device Lot Number4310711
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer05/21/2025
12/10/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date05/22/2025
12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown